MAUDE Adverse Event Report: CARDINAL HEALTH 1.9 FR ARGYLE DUAL LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

CARDINAL HEALTH 1.9 FR ARGYLE DUAL LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 43304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history review (dhr) for the finish good was performed and it revealed no discrepancies that may have contributed to a complaint of this reported condition.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical, and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.The distributor stated that the device was not available to be returned therefore a sample analysis was not possible and the reported condition could not be confirmed.Based on current manufacturing process no manufacturing or design issues were identified.As such, the root cause could not be determined based on available information.If the sample is returned in the future, this complaint will be re-opened for further investigation.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are performed in the plant are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that the catheter was reviewed because the healing was observed to be wet, it was withdrawn 12 cm and after 10 cm it presented a break (2 cm introduced into the patient).The ccp had to be changed, which implies in a neonatal patient.Per additional information received on 13apr2022, the break occurred somewhere in the catheter¿s body.At 10 cm from inserting the picc, it presented a perforation, which they realized when curing the patient.The area was cleaned with chlorhexidine without an alcohol base (and in premature babies they use 70% alcohol) and dried prior to insertion.It was not difficult to handle or secure the catheter.The catheter was secured with gauze with fixomull.They used a double lumen with continuous irrigation.They used a syringe of 1 and 3 cc to flush the lines.

Brand Name
1.9 FR ARGYLE DUAL LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS 
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14120787
Report Number3009211636-2022-00785
Device Sequence Number11335637
Product Code LJS
UDI-Device Identifier10884527004652
UDI-Public10884527004652
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number43304
Device Catalogue Number43304
Device Lot Number1833800097
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown